Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 11, 2018, 3:10 AM CDT for Christian County, Moultrie County, Shelby County, Illinois. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 3:10 AM CDT (08:10 UTC)
- Expired
- Jun 11, 2018, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:00 AM CDT | HEAVY RAIN 2.11 | Moweaqua, IL | |
| Jun 11, 6:00 AM CDT | HEAVY RAIN 2.8 | Windsor, IL | |
| Jun 11, 7:00 AM CDT | HEAVY RAIN 2 | Shelbyville, IL | |
| Jun 11, 7:00 AM CDT | HEAVY RAIN 3.1 | 4 Nw Neoga, IL | |
| Jun 11, 7:00 AM CDT | HEAVY RAIN 3.9 | 1 Ne Shelbyville, IL | |
| Jun 11, 7:00 AM CDT | HEAVY RAIN 4.2 | 4 Nw Mode, IL | |
| Jun 11, 7:00 AM CDT | HEAVY RAIN 4.22 | Pana, IL | |
| Jun 11, 7:00 AM CDT | HEAVY RAIN 4.47 | 6 Nne Pana, IL | |
| Jun 11, 7:00 AM CDT | HEAVY RAIN 5.22 | 3 W Kincaid, IL | |
| Jun 11, 7:00 AM CDT | HEAVY RAIN 5.3 | 1 Ene Taylorville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
415
WGUS53 KILX 110810
FFWILX
ILC021-139-173-111415-
/O.NEW.KILX.FF.W.0008.180611T0810Z-180611T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
310 AM CDT MON JUN 11 2018
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Christian County in central Illinois...
Southern Moultrie County in central Illinois...
Shelby County in central Illinois...
* Until 915 AM CDT Monday
* At 309 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Taylorville, Shelbyville, Sullivan, Pana, Moweaqua, Kincaid,
Assumption, Edinburg, Morrisonville, Stonington, Windsor,
Stewardson, Findlay, Cowden, Tower Hill, Bulpitt, Allenville,
Jeisyville, Westervelt and Tovey.
This includes Interstate 57 between mile markers 169 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3935 8914 3935 8953 3964 8953 3964 8948
3966 8948 3960 8847 3922 8848 3922 8914
$$
Bak1 follow-up statement
517
WGUS73 KILX 111409
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
909 AM CDT MON JUN 11 2018
ILC021-139-173-111417-
/O.EXP.KILX.FF.W.0008.000000T0000Z-180611T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian-Moultrie-Shelby-
909 AM CDT MON JUN 11 2018
...THE FLASH FLOOD WARNING FOR CHRISTIAN...SOUTHERN MOULTRIE AND
SHELBY COUNTIES WILL EXPIRE AT 915 AM CDT...
Flash flooding is no longer expected to pose a threat, as rainfall
is diminishing. However, an areal flood warning has been issued for
portions of Christian County and Shelby County until 12 pm for
standing water on roads in many locations. Please continue to heed
any remaining road closures.
LAT...LON 3935 8914 3935 8953 3964 8953 3964 8948
3966 8948 3960 8847 3922 8848 3922 8914
$$
HJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:03 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 11, 1:03 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 103 AM CDT Mon Jun 11 2018 .UPDATE... Issued at 915 PM CDT Sun Jun 10 2018 Forecast was updated with the severe thunderstorm watch ending at 8 pm cdt over our southern CWA. Continued the flash flood watch for 8 southeast IL counties along and south of I-70 through 7 am cdt. Between 1 and 2 inches of rain with locally 2-3 inches possible along and south of an Effingham to Robinson line where thunderstorms will be training eastward through midnight. SPC day1 outlook continues a marginal risk of severe thunderstorms over sw CWA, but feel main threat for hail and gusty winds will be over southern 6 counties until midnight. The latest CAM models continue to show chances of showers and a few thunderstorms overnight from Peoria south so continued chance pops overnight with highest pops in southeast IL. Muggy lows overnight of 65-70F. && .SHORT TERM...(This evening through Monday) ISSUED AT 351 PM CDT Sun Jun 10 2018 Severe thunderstorms moving through east central IL at this time expected to continue for at least the next 2-3 hours. Keeping an eye on another storm, and possible additional development, in west central IL from near UIN through Rushville to Petersburg. SVR Watch cancelled to the north of this activity, including PIA and BMI. Additional showers and t-storms in scent Iowa slowly translating east to east-southeastward. Thus, will keep the mention of showers and t-storms in the forecast into Monday morning. Another very warm and humid day is in store for much of the area Monday with temperatures 85-90 degrees. Could see a few late afternoon/evening t-storms Monday...particularly in southeast and east central IL along the synoptic front expected to be just north of I-70. .LONG TERM...(Monday night through Sunday) ISSUED AT 351 PM CDT Sun Jun 10 2018 A deep upper trough in the Pacific NW is expected to rotate NE from the Canadian Rockies toward Lake Winnipeg. This will push the upper level ridge to the east of the western Great Lakes, allowing a cold front to advance toward the Midwest. The front is expected to move across the forecast area during the day Tuesday, resulting in another potential for showers/t-storms. A drier airmass will move in behind the front for Wednesday, although temperatures will remain on the very warm side. The dry weather will be short lived as a warm front lifts toward central IL and shortwaves interact with the front to give us showers and thunderstorms from Wed nite through Thursday nite. The longer range models are in a bit of disagreement for late in the week and into the weekend. The GFS and Canadian keep the main upper ridge to the west of the our region, while the European breaks it down and shifts it through IL. For now will side with the more pessimistic GFS/Canadian solution and go with a chance for t-storms late Friday into Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1259 AM CDT Mon Jun 11 2018 IFR to MVFR conditions expected overnight with some low clouds and fog with ceilings dipping below 1k ft at times and vsbsy of 2-5 miles. The fog will be more widespread along I-74 taf sites and should lift between 13-15Z (7-9 am) Monday. Meanwhile a small MCS was producing showers and scattered thunderstorms that will continue to track eastward and affect SPI and DEC and possibly CMI overnight while convection should mostly stay south of PIA and BMI. Isolated showers and thunderstorms to develop during Monday afternoon but feel coverage too isolated to mention in TAFs at this time during Monday. NE winds of 5-10 kts to generally prevail next 24 hours as frontal boundary to be south of I-72. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for ILZ062-063- 066>068-071>073. && UPDATE...07 SHORT TERM...Miller LONG TERM...Miller AVIATION...07
Hazardous weather outlook, Jun 10, 3:38 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 338 PM CDT Sun Jun 10 2018 ILZ040>057-061>063-066>068-071>073-111100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Mason- Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Schuyler-Scott- Shelby-Vermilion- 338 PM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Strong to severe storms will continue across portions of central and southeast Illinois this evening. Damaging wind and hail will be the primary severe threat, mainly along and south of I-72 through Danville. Locally heavy rains and frequent lightning will also be a risk with any thunderstorm. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A typical summer-time pattern is expected to continue through Tuesday with daily chances for thunderstorms. There is a marginal risk for strong to locally severe thunderstorms Monday afternoon and evening. There is a chance of thunderstorms again from late Wednesday night through Friday morning, and overnight Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed til 8 pm. ILZ027>031-036>038-111100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 338 PM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are still possible this evening across parts of central Illinois. There is a marginal risk that some of the storms could become severe, however organized severe weather is not expected. Stronger storms could have hail and gusty winds, along with locally heavy rains and frequent lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A typical summer-time pattern is expected to continue through Tuesday with daily chances for thunderstorms. There is a marginal risk for strong to locally severe thunderstorms Monday afternoon and evening. There is a chance of thunderstorms again from late Wednesday night through Friday morning, and overnight Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening. Auten
In the hours before
Special weather statement, Jun 10, 10:37 PM CDT, 4 hours 33 minutes before
Special Weather Statement National Weather Service Lincoln IL 1037 PM CDT SUN JUN 10 2018 ILZ050-110415- Morgan- 1037 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN COUNTY UNTIL 1115 PM CDT... At 1037 PM CDT, Doppler radar was tracking a strong thunderstorm near Chapin, or near Jacksonville, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Jacksonville, Alexander, Literberry, South Jacksonville, Concord, Prentice, Sinclair and Jacksonville Municipal Airport. This includes Interstate 72 between mile markers 68 and 79. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3972 9036 3987 9042 3987 9000 3969 8999 TIME...MOT...LOC 0337Z 269DEG 17KT 3980 9031 Shimon
Special weather statement, Jun 10, 11:41 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1141 PM CDT SUN JUN 10 2018
ILZ051-052-110530-
Sangamon-Christian-
1141 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN AND EAST
CENTRAL SANGAMON COUNTIES UNTIL 1230 AM CDT...
At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rochester, or 9 miles east of Springfield, moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Rochester, Riverton, Edinburg, Mechanicsburg, Mount Auburn, Berry,
Clear Lake and Roby.
This includes Interstate 72 between mile markers 105 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3981 8917 3980 8915 3967 8915 3965 8957
3983 8958
TIME...MOT...LOC 0440Z 268DEG 27KT 3975 8948
ShimonSpecial weather statement, Jun 11, 12:35 AM CDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Lincoln IL 1235 AM CDT MON JUN 11 2018 ILZ054-061-110615- Moultrie-Shelby- 1235 AM CDT MON JUN 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOULTRIE AND CENTRAL SHELBY COUNTIES UNTIL 115 AM CDT... At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm over Westervelt, or near Shelbyville, moving east at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Shelbyville, Windsor, Findlay, Tower Hill, Allenville, Westervelt, Strasburg, Gays, Wolf Creek State Park and Eagle Creek State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3938 8901 3956 8901 3956 8850 3934 8848 TIME...MOT...LOC 0535Z 268DEG 26KT 3948 8889 Shimon
Special weather statement, Jun 11, 12:53 AM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Lincoln IL 1253 AM CDT MON JUN 11 2018 ILZ050-051-110645- Sangamon-Morgan- 1253 AM CDT MON JUN 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANGAMON AND NORTHEASTERN MORGAN COUNTIES UNTIL 145 AM CDT... At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm near Alexander, or 10 miles east of Jacksonville, moving east at 35 mph. Nickel size hail will be possible with this storm. Locations impacted include... Springfield, Chatham, Alexander, Sherman, New Berlin, Jerome, Southern View, Leland Grove, Grandview, Curran, Berlin, Sinclair, Capital Airport and Farmingdale. This includes the following highways... Interstate 55 between mile markers 87 and 102. Interstate 72 between mile markers 73 and 104. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3972 9012 3983 9014 3988 8957 3966 8958 TIME...MOT...LOC 0552Z 268DEG 29KT 3979 9004 Shimon
Local storm report, Jun 11, 1:54 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
154 AM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG TOLEDO 39.27N 88.24W
06/10/2018 CUMBERLAND IL TRAINED SPOTTER
LARGE TREE UPROOTED ON EAST JACKSON STREET.
&&
BAKSpecial weather statement, Jun 11, 3:01 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lincoln IL
301 AM CDT MON JUN 11 2018
ILZ047-110845-
Cass-
301 AM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CASS COUNTY UNTIL 345 AM
CDT...
At 300 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chandlerville, or near Virginia, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Virginia, Ashland, Chandlerville, Philadelphia and Newmansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4006 9026 4005 9020 4006 9019 4007 9015
4006 9013 4008 9012 4008 9009 4009 9008
4007 9000 3987 8999 3987 9010 3995 9031
TIME...MOT...LOC 0800Z 291DEG 23KT 4001 9017
BakThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:30 PM CDT | Flash Flood Watch | ILX | Cass, Christian, Clark, Clay, Coles, Crawford and 13 more | 14 hr |
| Jun 10, 8:38 PM CDT | River Flood Warning | ILX | Vermilion | 24 hr |
| Jun 10, 10:37 PM CDT | Special Weather Statement | ILX | Morgan | 38 min |
| Jun 10, 11:41 PM CDT | Special Weather Statement | ILX | Christian | 49 min |
| Jun 11, 12:35 AM CDT | Special Weather Statement | ILX | Shelby | 40 min |
| Jun 11, 12:53 AM CDT | Special Weather Statement | ILX | Sangamon | 52 min |
| Jun 11, 2:17 AM CDT | Areal Flood Advisory | ILX | Cass, Christian, Morgan, Sangamon | 6 hr |
| Jun 11, 2:35 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 5 hr |
| Jun 11, 3:01 AM CDT | Special Weather Statement | ILX | Cass | 44 min |
| Jun 11, 4:05 AM CDT | Special Weather Statement | ILX | Sangamon | 55 min |
| Jun 11, 9:05 AM CDT | Areal Flood Warning | ILX | Christian, Shelby | 3 hr |
| Jun 11, 11:07 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 5 days |
| Jun 11, 11:07 AM CDT | River Flood Warning | ILX | Lawrence | 9 days |
| Jun 11, 2:57 PM CDT | Flash Flood Watch | ILX | Cass, Christian, Clark, Clay, Coles, Crawford and 13 more | 21 hr |
| Jun 11, 5:57 PM CDT | Special Weather Statement | ILX | Shelby | 48 min |
| Jun 11, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 52 min |
| Jun 11, 6:14 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 46 min |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.